Alert archive / Wisconsin / River Flood Warnings in 2011

River Flood Warning 33, NWS La Crosse, WI

June 21, 2011Crawford County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jun 21, 2011, 5:58 AM CDT for Crawford County, Wisconsin. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 5:58 AM CDT (10:58 UTC)
Expired
Jun 22, 2011, 4:04 PM CDT
In force
34 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Crawford County, WI

The radar

The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kickapoo River at Steuben (STEW3). The gauge peaked at 12.24 ft at Jun 21, 2011, 9:00 PM CDT.

actionminormoderate10121406/2106/2206/23
Action stage
10 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05410490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WGUS43 KARX 211058
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
558 AM CDT TUE JUN 21 2011

.RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE
LOWER REACHES OF THE KICKAPOO RIVER. WATER LEVELS CONTINUE TO SLOWLY
RISE IN THE STEUBEN AREA BUT WERE RECEDING UPSTREAM AT GAYS MILLS.
HOWEVER...THE RAINFALL FROM EARLY THIS MORNING IS LIKELY TO
CREATE ADDITIONAL GENERALLY SMALL RISES.  MORE RAIN IS EXPECTED
TODAY INTO THIS EVENING...WHICH COULD CASE FURTHER RISES ON
THE KICKAPOO RIVER.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-212258-
/O.NEW.KARX.FL.W.0033.110621T1058Z-110622T2033Z/
/STEW3.1.ER.110621T0700Z.110621T1200Z.110622T0233Z.NO/
558 AM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL WEDNESDAY AFTERNOON.
* AT  5:00 AM TUESDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
6 follow-up statements
967 
WGUS83 KARX 211557
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1057 AM CDT TUE JUN 21 2011

.RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE
KICKAPOO RIVER. DUE TO THE RECENT RAINFALL OVERNIGHT...THE RIVER IS 
EXPECTED TO SLOWLY RISE OR REMAIN NEARLY STEADY THE NEXT COUPLE OF 
DAYS.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-220357-
/O.CON.KARX.FL.W.0031.000000T0000Z-110622T1200Z/
/GMIW3.1.ER.000000T0000Z.110620T1430Z.000000T0000Z.NO/
1057 AM CDT TUE JUN 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* UNTIL WEDNESDAY MORNING.
* AT 8:00 AM TUESDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY FALL THE 
  NEXT COUPLE OF DAYS. 
* IMPACT...AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE 
  RIVER...INCLUDING SAND HILL ROAD NEAR BELL CENTER. MINOR FLOODING 
  OCCURS IN AREAS ADJACENT TO THE RIVER...INCLUDING ROBB PARK IN GAYS
  MILLS. 

$$

WIC023-220357-
/O.EXT.KARX.FL.W.0033.000000T0000Z-110623T2100Z/
/STEW3.1.ER.110621T0700Z.110622T0600Z.110623T0300Z.NO/
1057 AM CDT TUE JUN 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL THURSDAY AFTERNOON.
* AT 9:00 AM TUESDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.3 FEET WEDNESDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  EVENING.
* IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
872 
WGUS83 KARX 212119
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT TUE JUN 21 2011

.RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE
KICKAPOO RIVER. ADDITIONAL RAINFALL MONDAY NIGHT IS EXPECTED TO
CREATE A SLOW RISE DURING THE NEXT DAY OR TWO AT STEUBEN.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-220919-
/O.CON.KARX.FL.W.0033.000000T0000Z-110623T2100Z/
/STEW3.1.ER.110621T0700Z.110622T0600Z.110623T0300Z.NO/
419 PM CDT TUE JUN 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL THURSDAY AFTERNOON.
* AT 3:00 PM TUESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  EVENING.
* IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
365 
WGUS83 KARX 220135
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT TUE JUN 21 2011

.RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE
KICKAPOO RIVER. ADDITIONAL RAINFALL MONDAY NIGHT IS EXPECTED TO KEEP
THE RIVER LEVEL NEARLY STEADY OR SLOWLY FALLING THROUGH WEDNESDAY.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-221335-
/O.EXT.KARX.FL.W.0033.000000T0000Z-110623T1200Z/
/STEW3.1.ER.110621T0700Z.110622T0000Z.110622T1800Z.NO/
835 PM CDT TUE JUN 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL THURSDAY MORNING.
* AT 7:00 PM TUESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD 
  STAGE BY WEDNESDAY.
* IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
488 
WGUS83 KARX 221015
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 AM CDT WED JUN 22 2011

.RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE
KICKAPOO RIVER. ADDITIONAL RAINFALL MONDAY NIGHT IS EXPECTED TO KEEP
THE RIVER LEVEL NEARLY STEADY OR SLOWLY FALLING THROUGH WEDNESDAY.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-222215-
/O.EXT.KARX.FL.W.0033.000000T0000Z-110623T1239Z/
/STEW3.1.ER.110621T0700Z.110622T0200Z.110622T1839Z.NO/
515 AM CDT WED JUN 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL THURSDAY MORNING.
* AT  4:00 AM WEDNESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD 
  STAGE BY TODAY.
* IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
491 
WGUS83 KARX 221549
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 AM CDT WED JUN 22 2011

.RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE
KICKAPOO RIVER. RIVER LEVELS WILL CONTINUE TO FALL IN MOST AREAS OVER
THE NEXT SEVERAL DAYS.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-230349-
/O.EXT.KARX.FL.W.0033.000000T0000Z-110623T1500Z/
/STEW3.1.ER.110621T0700Z.110622T0200Z.110622T2100Z.NO/
1049 AM CDT WED JUN 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL THURSDAY MORNING.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND DROP BELOW FLOOD 
  STAGE THIS EVENING.
* IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$
760 
WGUS83 KARX 222104
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
404 PM CDT WED JUN 22 2011

.WATER LEVELS ALONG THE KICKAPOO RIVER CONTINUE TO FALL. THE RIVER
STAGE LEVEL HAS NOW DROPPED BELOW FLOOD STAGE AT STEUBEN...AS A
RESULT THE FLOOD WARNING HAS BEEN CANCELED. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC023-222134-
/O.CAN.KARX.FL.W.0033.000000T0000Z-110623T1500Z/
/STEW3.1.ER.110621T0700Z.110622T0200Z.110622T1900Z.NO/
404 PM CDT WED JUN 22 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KICKAPOO RIVER AT STEUBEN.
* AT  3:00 PM WEDNESDAY THE STAGE WAS 11.97 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FELL BELOW FLOOD STAGE AT  2:00 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.6 FEET BY THURSDAY
  MORNING.
* IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND 
  RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 21, 3:16 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 21, 3:16 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CDT TUE JUN 21 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA...SEVERE AND HEAVY
RAIN THREATS TODAY/TONIGHT...MAINLY SHRA CHANCES UNDER THE UPPER LOW
WED INTO THU NIGHT.

DATA ANALYSIS AT 06Z HAD THE SFC LOW OVER NORTH CENTRAL KS WITH A
TROUGH TO THE NORTH INTO SD. BEST ESTIMATE FOR THE WARM FRONTAL
POSITION EAST OF THE LOW WAS NEAR I-80 ACROSS IA/IL. WV IMAGERY
DEPICTED A VIGOROUS UPPER LOW NEAR THE NEB/KS BORDER. SEVERAL
SHORTWAVES ROTATING AROUND THE UPPER LOW AND INTO THE REGION. LIFT
DIVERGENCE/ALOFT EAST/NORTHEAST OF THE UPPER LOW COMBINED WITH LOWER
LEVEL THERMODYNAMIC FORCING/LIFT...INSTABILITY AND A VERY MOIST
AIRMASS RESPONSIBLE FOR A BROAD ARC OF CONVECTION FROM SD THRU
SOUTHERN MN TO CENTRAL IA/MO. OCCASIONAL SEVERE STORMS IN THE MAIN
ARC OF TSRA...MOVING STEADILY NORTH/NORTHEAST INTO THE FCST AREA AS
STRONG LOW LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE CONTINUE
INTO THE CONVECTIVE COMPLEX.

NO BIG ERRORS NOTED WITH 21.00Z MODEL INITIALIZATIONS. SOLUTIONS
REASONABLY SIMILAR FOR TODAY THRU THU NIGHT...AT LEAST AT THE LARGER
SCALE AS THE MID LEVEL LOW MOVES INTO THEN SLOWLY ACROSS THE REGION
THRU THE PERIOD. DPROG/DT OF 500MB HGTS AT 21.00Z SHOWED MODEL RUNS
OF 19.00Z AND 20.00Z VERIFIED REASONABLY WELL ACROSS NOAM BUT
STRUGGLED A BIT WITH BOTH STRENGTH/POSITION OF THE LOW OVER KS.
STRONGER/FURTHER SOUTH OF EARLIER MODELS PROVED BETTER. MODELS
CONTINUE TO CONVERGE TOWARD A TIGHTER CONSENSUS SOLUTION TODAY/
TONIGHT AS THE LOW MOVES TO NEAR THE MN/IA BORDER. EARLIER MODEL
RUNS GENERALLY TOO FAR NORTH WITH THE LOW AT 12Z WED. TREND THRU
WED/WED NIGHT IS MORE PROGRESSIVE WITH THE LOW INTO EASTERN WI BY
12Z THU. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY BEGINS TO DROP OF
BY 12Z THU. BY 12Z FRI TREND IS BACK TO FAVORING SLOWER OF EARLIER
SOLUTIONS WITH THE TROUGH/UPPER LOW REMAINING OVER MI/WESTERN GREAT
LAKES. NO MODEL WITH CLEARLY BETTER RUN-TO-RUN CONSISTENCY THIS
CYCLE. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS WERE A BIT
FAST LIFTING THE SFC LOW INTO SOUTHEAST NEB BUT LOOKED REASONABLE
WITH THE WARM FRONTAL POSITION ACROSS IA/IL. MODELS ALL APPEARED
REASONABLE WITH THE MAIN SHORTWAVE/LOW NEAR THE KS/NEB BORDER.
LESSER CONSISTENCY WITH THE SMALLER SHORTWAVES ROTATING AROUND THE
EAST SIDE OF THE LOW. RUC AND LOCAL/REGIONAL WRF MODELS DOING BETTER
THAN NAM/GFS/ECMWF/GEM WITH THE ARC OF CONVECTION AHEAD OF THE
SFC-MID LEVEL LOW AND ACROSS THE REGION EARLY THIS MORNING. SREF
MEAN DOING A REASONABLE JOB WITH THE CONVECTION/PRECIP. NO PREFERRED
MODEL THIS CYCLE. FAVORED HIGHER RESOLUTION MODELS TODAY INTO
TONIGHT THEN A MODEL COMPROMISE FOR WED THRU THU NIGHT. SHORT-TERM
FCST CONFIDENCE AVERAGE THIS CYCLE.

FOR THE SHORT TERM...ARC OF SHRA/TSRA WILL CONTINUE TO ROTATE
NORTHEAST ACROSS THE AREA EARLY THIS MORNING AS THE STRONGER OF THE
LOWER LEVEL THERMO-DYNAMIC FORCING AND LIFT/DIVERGENCE ALOFT AHEAD
OF THE MID LEVEL LOW ROTATE ACROSS THE REGION. STORMS EARLY THIS
MORNING LIFTING NORTHEAST AROUND 40KTS...WITH MOST RAIN AMOUNTS IN
THE 0.50 TO 0.75 INCH RANGE AND NOT EXPECTING ANY FLOODING RELATED
ISSUES WITH THIS ROUND OF CONVECTION. APPEARS THERE WILL BE A BREAK
FROM THE SHRA/TSRA FOR A TIME THIS MORNING ONCE THIS LINE LIFTS THRU
THE FCST AREA. MORE SHORTWAVE ENERGY/PV ADVECTION AND FALLING HGTS
ALOFT AS THE MID LEVEL LOW APPROACHES SPREAD INTO THE AREA FOR THE
LATE MORNING THRU EVENING HOURS. MU CAPE VALUES EXPECTED TO CLIMB
INTO THE 1500 TO 3K J/KG RANGE BY AFTERNOON...AT LEAST IN THE
INFLOW AIRMASS...AS THE SFC WARM FRONT LIFTS NORTH TO NEAR I-90.
LOWER LEVEL THERMO-DYNAMIC FORCING/LIFT CONTINUE INTO/OVER THE AREA
WITH PW VALUES OF 1.5 TO 1.75 INCHES REMAINING OVER THE AREA AND A
WARM CLOUD DEPTH IN THE 3.5KM TO 4KM RANGE. SHRA/TSRA TODAY/THIS
EVENING WILL REMAIN CAPABLE OF PRODUCING DOWNPOURS AND LOCALLY HEAVY
RAINS. AT THE SAME TIME...SHRA/TSRA TODAY/THIS EVENING SHOULD AGAIN
LIFT RATHER QUICKLY NORTH/NORTHEAST ACROSS THE FCST AREA...LIMITING
EXCESSIVE RAINFALL POTENTIAL AT ANY ONE LOCATION. NOT PLANNING TO
ISSUE ANY FLOOD/FLASH FLOOD WATCHES AT THIS TIME. WITH THE WARM
FRONT IN THE AREA...DEEP CYCLONIC FLOW/LIFT AND INCREASING
INSTABILITY OVER THE AREA...SEVERE STORMS REMAIN POSSIBLE MAINLY
THIS AFTERNOON/EVENING WITH LARGE HAIL/DAMAGING WINDS/ISOLATED
TORNADOES AND BRIEF HEAVY RAINS ALL POSSIBLE. CONTINUED SHRA/TSRA
CHANCES IN THE 60-80 PERCENT RANGE FOR TODAY/TONIGHT. COOLER AIR
WRAPS AROUND THE SOUTH SIDE OF THE VERTICALLY STACKED SYSTEM AND
ACROSS THE AREA FOR LATER TONIGHT WITH BULK OF INSTABILITY IS MOVED
OFF TO THE EAST OF THE AREA FOR WED. THE VERTICALLY STACKED SYSTEM
DRIFTS EAST ACROSS THE AREA WED/WED NIGHT. WITH THE DEEP CYCLONIC
FLOW/CONVERGENCE AND SFC-500MB AIRMASS TO REMAIN SATURATED OVER THE
AREA...CONTINUED SHRA CHANCES WED/WED NIGHT IN THE 50-75 PERCENT
RANGE WITH A SMALL CHANCE OF TSRA LINGERING ON WED. WEST SIDE OF
DEEP...MOIST CYCLONIC CIRCULATION CONTINUES TO IMPACT THE AREA THU
INTO THU NIGHT. WITH THE MID LEVEL LOW SLOWLY MOVING EAST OF THE
AREA...SLOW DRYING IN THE MID LEVELS AND WEAKENING OF THE CYCLONIC
FLOW/LIFT OVER THE AREA...GRADUALLY LOWERED SHRA CHANCES FROM THU
MORNING THRU LATE THU NIGHT.

GENERALLY FAVORED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR TONIGHT
THRU THU NIGHT. WITH CONCERNS FOR MINIMAL SUNSHINE TODAY AND MORE
SHRA/TSRA EXPECTED...FAVORED COOLER OF GUIDANCE HIGHS TODAY.
MUCH LIKE MONDAY...EVEN THESE MAY AGAIN BE TOO WARM IF SHRA/TSRA
RETURN BY MID MORNING OR DOMINATE MUCH OF THE AFTERNOON.

.LONG TERM...FRIDAY THROUGH MONDAY

NOT A LOT OF TIME SPENT LOOKING AT THE LONG-TERM PORTION OF THE FCST
AGAIN THIS CYCLE. QUICK LOOK SHOWS DECENT BETWEEN MODEL AND RUN-TO-
RUN CONSISTENCY FOR WEAK SHORTWAVE RIDGING ALOFT TO BUILD INTO THE
UPPER MIDWEST FOR FRI/SAT. DIFFERENCES BEGIN TO CROP UP FOR SUN/MON
AS A SHORTWAVE TROUGH MOVES ACROSS CAN AND FLATTENS THE RIDGING
OVER THE REGION. GIVEN THE FLATTER FLOW ACROSS THE NORTHERN CONUS
FOR FRI-MON...PLENTY OF TIMING/DETAIL DIFFERENCES SEEN WITH SMALLER
SCALE FEATURES IN THE FLOW. SOME INDICATIONS FOR A WEAK WAVE TO
SNEAK THRU THE FLOW WITH AN INCREASE OF MOISTURE AND A CHANCE OF
SHRA/TSRA CENTERED ON SUN. GIVEN LOWER CONFIDENCE IN TIMING DETAILS
IN QUASI-ZONAL FLOW...MODEL CONSENSUS DATA IN THE DAY 4-7 GRIDS
SEEMED QUITE REASONABLE AT THIS TIME.

&&

.AVIATION...THROUGH 06Z WEDNESDAY

ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE OVER THE TAF SITES THROUGH
MUCH OF THE THIS TAF PERIOD. THIS WILL CONTINUE THE IFR TO LOWER
MVFR CEILINGS THROUGH THE EARLY MORNING HOURS AND THEN SLOWLY RISE
INTO THE MVFR CATEGORY AFTER 16Z-17Z AND CONTINUE THROUGH 06Z
WEDNESDAY.

AS FOR THE CONVECTIVE POTENTIAL...SURFACE LOW NOW ALONG THE
KANSAS/NEBRASKA BORDER WILL LIFT NORTHEAST INTO NORTHWEST IOWA LATE
THIS AFTERNOON. CURRENT BAND OF CONVECTION ARCING FROM SOUTHWEST
MINNESOTA...INTO CENTRAL IOWA WAS SLOWLY WORKING ITS WAY NORTHEAST
AND WILL AFFECT BOTH THE TAF SITES BETWEEN 07Z-11Z THIS MORNING.
VARIOUS MESO-MODELS WOULD INDICATE A WEAKENING TREND AS THE NIGHT
WHERES ON AS INSTABILITIES DECREASE OVERNIGHT. ANY LINGERING
CONVECTION WILL LIFT NORTHEAST OF THE TAF SITES AFTER 11Z-12Z THIS
MORNING WITH A BREAK UNTIL MID AFTERNOON. BY THAT TIME MORE
CONVECTION LIKELY TO DEVELOP AND PERSIST INTO THE EARLY EVENING
HOURS. STILL SOME UNCERTAINTIES WITH REGARDS TO EXACT TIMING AND
THUS HAVE ONLY MENTIONED VCTS AT BOTH TAF SITES BETWEEN ROUGHLY
20Z-03Z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........RABERDING
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT TUE JUN 21 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-221100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
500 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL TRACK ACROSS THE AREA EARLY THIS MORNING WITH A
LINGERING DAMAGING WIND THREAT ALONG WITH LOCALLY HEAVY RAINFALL.

A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD INTO THE AREA LATER
TODAY. THERE IS STILL SOME UNCERTAINTY AS TO HOW FAR NORTH THIS FRONT
WILL GET. AT THIS POINT IT LOOKS TO SET UP NEAR INTERSTATE 90 THIS
AFTERNOON. IN ADDITION A COLD FRONT WILL PUSH INTO WESTERN IOWA.
INSTABILITY AND WIND PROFILES THIS AFTERNOON INTO THIS EVENING WILL
BE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
THE GREATEST TORNADO THREAT WILL BE ALONG THE WARM FRONT AND ANY
REMAINING BOUNDARIES FROM THIS MORNINGS STORMS. ALTHOUGH STORMS
TODAY ARE EXPECTED TO BE RATHER PROGRESSIVE...HEAVY DOWNPOURS AND
LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY AS THE STRONG SYSTEM
SLOWLY MOVES EASTWARD. ISOLATED SEVERE WEATHER CANNOT BE RULED OUT IN
CENTRAL WISCONSIN.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY
NIGHT...BUT IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING BETWEEN 1
PM AND 9 PM.

RAINFALL AMOUNTS THAT EXCEED AN INCH WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS SCHEDULED FOR 1130 AM TUESDAY.

RABERDING

In the hours before

Special weather statement, Jun 21, 2:22 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
222 AM CDT TUE JUN 21 2011

IAZ010-011-029-030-210815-
ALLAMAKEE-CLAYTON-FAYETTE-WINNESHIEK-
222 AM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CLAYTON...FAYETTE AND
WINNESHIEK COUNTIES...

AT 216 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WESTGATE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DONNAN...HAWKEYE...WEST UNION...DOUGLAS...COUNTY ROADS W 42 AND B 40
AND ELDORADO.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

04
Special weather statement, Jun 21, 2:53 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 AM CDT TUE JUN 21 2011

IAZ011-030-WIZ054-210900-
ALLAMAKEE-CLAYTON-CRAWFORD-
253 AM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CLAYTON AND CRAWFORD
COUNTIES...

AT 249 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EDGEWOOD...MOVING NORTH AT 45 MPH.

WIND GUSTS UP TO 55 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MEDERVILLE...HIGHWAY 13 AND COUNTY C 24...OSBORNE...COMMUNIA...
ELKADER...ST. OLAF AND CLAYTON CENTER.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

04
Local storm report, Jun 21, 2:54 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
254 AM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             CALMAR                  43.18N 91.87W
06/21/2011  E0.88 INCH       WINNESHIEK         IA   PUBLIC

&&

04
Special weather statement, Jun 21, 3:21 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 AM CDT TUE JUN 21 2011

IAZ011-030-MNZ079-086>088-096-210930-
ALLAMAKEE-CLAYTON-DODGE-HOUSTON-OLMSTED-WABASHA-WINONA-
321 AM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
THROUGH 430 AM. THE STORMS HAVE WEAKENED SOMEWHAT FROM EARLIER
TONIGHT. HOWEVER...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
DANGEROUS LIGHTNING...HEAVY DOWNPOURS OF RAIN ALONG WITH GUSTY
WINDS TO 35 MPH. SOME PEA TO ONE HALF INCH HAIL IS ALSO POSSIBLE.
THESE STORMS WILL APPROACH THE MISSISSIPPI RIVER THROUGH 430 AM.

WIZ032-033-041-053-054-061-210930-
BUFFALO-CRAWFORD-GRANT-LA CROSSE-TREMPEALEAU-VERNON-
321 AM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS APPROACHING THE AREA...

A LINE OF SHOWERS AND THUNDERSTORMS LOCATED JUST WEST OF THE
MISSISSIPPI RIVER WILL BEGIN TO AFFECT THE AREA BETWEEN 430 AM AND
5 AM THIS MORNING. IF THESE STORMS MAINTAIN THEIR INTENSITY THEY WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH ALONG WITH PEA SIZED
HAIL...DANGEROUS LIGHTNING AND HEAVY DOWN POURS OF RAIN.

WIZ017-029-034-042>044-055-210930-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-RICHLAND-TAYLOR-
321 AM CDT TUE JUN 21 2011

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH 430
AM. SOME BRIEF HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE WITH THE
STRONGER STORMS.

RABERDING
Special weather statement, Jun 21, 4:26 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 AM CDT TUE JUN 21 2011

WIZ017-029-034-041>044-053>055-061-211030-
ADAMS-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA
CROSSE-MONROE-RICHLAND-TAYLOR-VERNON-
426 AM CDT TUE JUN 21 2011

AT 425 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
OSSEO...TO SPARTA...TO HAZEL GREEN MOVING TO THE EAST NORTHEAST AT
35 MPH.

THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL ALONG
WITH WIND GUSTS TO 35 MPH ALONG WITH TORRENTIAL DOWNPOURS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CASHTON...SPARTA...LA FARGE...MUSCODA...CATARACT...HUMBIRD AND
RICHLAND CENTER.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

RABERDING
Special weather statement, Jun 21, 5:30 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 AM CDT TUE JUN 21 2011

WIZ017-029-034-042>044-053-055-211130-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-RICHLAND-TAYLOR-VERNON-
530 AM CDT TUE JUN 21 2011

AT 530 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM OWEN TO
MAUSTON...MOVING NORTHEAST AT 35 MPH AND WILL BE EXITING THE AREA BY
630 AM.

SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG
THUNDERSTORMS. AN ISOLATED WIND GUST TO 30 MPH IS ALSO POSSIBLE.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FRIENDSHIP...DORCHESTER...MEDFORD...JUMP RIVER...CHELSEA AND
WESTBORO.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

RABERDING

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:09 PM CDTTornado WarningARXBuffalo48 min

Nearby

River Flood Warnings in Wisconsin, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.